Louisiana, 2012

Damaging Winds in Louisiana, June 13, 2012

June 13, 2012 · NWS SHV · 4 events in 4 counties and zones

Strong to severe thunderstorms developed on residual outflow boundaries and heating to produce some wind damage across Northwest Louisiana. There was an upper level disturbance in the vicinity as well which aided in the thunderstorm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms developed on residual outflow boundaries and heating to produce some wind damage across Northwest Louisiana. There was an upper level disturbance in the vicinity as well which aided in the thunderstorm development. These thunderstorms dissipated just before the midnight hour on June 13th but redeveloped during the morning hours of June 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 2:08 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 13, 2:08 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT WED JUN 13 2012

.DISCUSSION...
MCV AND ASSOCIATED UPPER LEVEL SHORTWAVE TROUGH HAVE CONTINUED TO
MOVE EAST DURING THE AFTERNOON HOURS. CURRENT POSITION IS JUST TO THE
SOUTH OF ARDMORE OKLAHOMA. THIS FEATURE WILL CONTINUE TO MOVE INTO
THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS...AFFECTING AREAS MAINLY TO THE WEST AND NORTHWEST OF SHREVEPORT.
INSTABILITY IS NOT GREAT OUT AHEAD OF IT...WITH SOME INHIBITION
BEING NOTED AS WELL. BUT...HAVE KEPT CHANCE POPS IN THE FORECAST
THROUGH THE OVERNIGHT HOURS...AS LIGHT RAIN AND THUNDERSTORMS
REMAIN A POSSIBILITY...ESPECIALLY ALONG REMNANT OUTFLOW
BOUNDARIES. MAIN CONCERNS IF STRONG STORMS WERE TO DEVELOP WOULD
BE DAMAGING WINDS.

LOOKING TO THE SOUTHERN PARTS OF THE CWA...A FEW ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPED THIS AFTERNOON EAST OF TOLEDO
BEND...SOUTH OF NATCHITOCHES. THIS IS AN AREA WHERE HIGH DEW POINT
TEMPS AND POTENTIAL ENERGY CAN BE FOUND. THESE SHOWERS HAVE BEEN
GREATLY INFLUENCED BY DAYTIME HEATING AND WILL LIKELY DIMINISH
AFTER SUNSET.

NORTHWEST FLOW WILL CONTINUE FOR ANOTHER DAY OR SO...AS ANOTHER
MCS MAY ORIGINATE NEAR THE TEXAS PANHANDLE TONIGHT. CONFIDENCE IS
LOW ON THIS MCS MAKING IT INTO THE CWA TOMORROW.

LATE IN THE WEEK AND THROUGH THE WEEKEND...H5OO RIDGE OF HIGH
PRESSURE WILL BEGIN BUILDING IN ACROSS THE SOUTHERN PLAINS. A
PRETTY ACTIVE WEATHER PATTERN WILL SHAPE UP ACROSS THE NORTHERN
PLAINS...WITH SEVERAL LONG WAVE TROUGHS MOVING THROUGH THE AREA.
THIS ACTIVE WEATHER WILL KEEP THE UPPER RIDGE IN PLACE ACROSS THE
SOUTHERN STATES. RAIN CHANCES AFTER TONIGHT AND TOMORROW WILL NOT
BE GREAT. THEY MAY COME IN THE FORM OF ISOLATED AFTERNOON
THUNDERSTORMS ASSOCIATED WITH DAYTIME HEATING AND SOUTHERLY FLOW
AROUND SURFACE HIGH PRESSURE. /20/

&&

.AVIATION...
A FEW SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS
CENTRAL LA IN A MORE ISOLATED VARIETY.  MEANWHILE...A FEW STORMS ARE
ALSO TRYING TO DEVELOP ACROSS NE TX AND SE OK ON THE EAST SIDE OF A
REMNANT MCV.  HOWEVER...IT APPEARS THE ATMOSPHERE MAY BE JUST STABLE
ENOUGH TO PREVENT ANYTHING SIGNIFICANT FROM DEVELOPING ATTM.  HAVE
PUT VCTS AND TSRA IN SITES ACROSS EAST TX AND NW LA LATER THIS
AFTERNOON IN ANTICIPATION THAT SOMETHING WILL DEVELOP AHEAD OF THE
MCV...BUT CHANCES APPEAR TO BE IN THE 20 TO 40 PCT RANGE.  EXPECT
MAINLY VFR EXCEPT FOR THE SHOWERS AND STORMS THROUGH THE OVERNIGHT
WITH SOME POSSIBLE MVFR CLOUDS IN THE EARLY MORNING HOURS ACROSS
MOST SITES WHICH WILL CLEAR UP BY ABOUT 15Z.  WINDS WILL GENERALLY
BE LIGHT AND OUT OF THE SOUTHEAST THROUGH THURSDAY AM.  /04/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  71  92  71 /  30  30  10  10  10
MLU  66  92  67  93  69 /  30  30  10  10  10
DEQ  67  90  69  92  69 /  30  20  10  10  10
TXK  67  91  69  93  69 /  30  20  10  10  10
ELD  66  91  66  92  69 /  30  30  10  10  10
TYR  70  90  73  92  71 /  30  20  10  10  10
GGG  70  90  71  92  70 /  30  20  10  10  10
LFK  70  93  72  93  71 /  30  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 10:10 AM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012

ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

20

In the hours before

Special weather statement, Jun 13, 5:48 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT WED JUN 13 2012

LAZ010-140045-
DE SOTO-
648 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Jun 13, 6:01 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT WED JUN 13 2012

LAZ018-140045-
NATCHITOCHES-
701 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     POWHATAN...

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF CAMPTI...OR 13 MILES
NORTHWEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Jun 13, 6:18 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT WED JUN 13 2012

LAZ017-018-140115-
NATCHITOCHES-SABINE-
718 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     BELMONT...HAGEWOOD...MARTHAVILLE...PROVENCAL AND ROBELINE...

AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MANY...OR 16
MILES WEST OF NATCHITOCHES...MOVING EAST AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Natchitoches

When
June 13, 6:41 PM CST
Where
Natchitoches County, 2.15 mi NNE of Marthaville
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.760, -93.390

Trees were downed in Marthaville, Louisiana.

Thunderstorm Wind, Sabine

When
June 13, 8:20 PM CST
Where
Sabine County, 2.16 mi SSE of Toledo Bend Res Sout
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.300, -93.640

Powerlines were blown down 15 miles southwest of Florien near the southern end of the Toledo Bend Reservoir.

Thunderstorm Wind, Caddo

When
June 13, 8:39 PM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.470, -93.800

A few trees were downed in Shreveport, Louisiana.

Thunderstorm Wind, De Soto

When
June 13, 11:30 PM CST
Where
De Soto County, 4.5 mi NNW of Hunter
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.960, -93.900

Trees were downed north of town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379456, 379457, 379458, 379459.